Refractory Tamoxifen-Induced Keratopathy Despite Drug Withdrawal.

Details

Serval ID
serval:BIB_3C539E138B45
Type
Article: article from journal or magazin.
Publication sub-type
Case report (case report): feedback on an observation with a short commentary.
Collection
Publications
Title
Refractory Tamoxifen-Induced Keratopathy Despite Drug Withdrawal.
Journal
Cornea
Author(s)
Andreanos K., Oikonomakis K., Droutsas K., Petrelli M., Kymionis G.
ISSN
1536-4798 (Electronic)
ISSN-L
0277-3740
Publication state
Published
Issued date
03/2017
Peer-reviewed
Oui
Volume
36
Number
3
Pages
377-378
Language
english
Notes
Publication types: Case Reports ; Journal Article
Publication Status: ppublish
Abstract
To report a case with refractory tamoxifen-induced keratopathy despite drug withdrawal.
Case report.
A 50-year-old woman, diagnosed with bilateral breast cancer underwent mastectomy in 2005. She was treated with tamoxifen citrate from 2005 to 2012. According to her medical history, no corneal abnormalities had been documented during past ophthalmological examinations except low myopia, before initiation of tamoxifen treatment. In 2009, 4 years after start of treatment, she was diagnosed with subepithelium deposits compatible with drug-induced keratopathy. The patient was examined again in 2016, 4 years after withdrawal of the drug with persistent tamoxifen-induced keratopathy.
Contrary to current literature, it seems that tamoxifen-induced corneal abnormalities may persist for years after drug withdrawal.

Keywords
Breast Neoplasms/drug therapy, Breast Neoplasms/surgery, Chemotherapy, Adjuvant, Corneal Diseases/chemically induced, Corneal Diseases/diagnosis, Epithelium, Corneal/drug effects, Estrogen Antagonists/adverse effects, Female, Humans, Mastectomy, Middle Aged, Slit Lamp, Substance Withdrawal Syndrome, Tamoxifen/adverse effects, Tomography, Optical Coherence, Visual Acuity/drug effects
Pubmed
Web of science
Create date
19/01/2018 14:24
Last modification date
20/08/2019 13:32
Usage data